Alert archive / West Virginia / Wind Advisories in 2018

Wind Advisory 6, NWS Pittsburgh, PA

November 10, 2018Fayette County, Westmoreland County, Pennsylvania; Monongalia County, Preston County, Tucker County, West Virginia

NWS Pittsburgh, PA issued this wind advisory at Nov 10, 2018, 2:29 AM EST for Fayette County, Westmoreland County, Pennsylvania; Monongalia County, Preston County, Tucker County, West Virginia. It took effect at Nov 10, 2018, 5:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2018, 2:29 AM EST (07:29 UTC)
In effect from
Nov 10, 2018, 5:00 AM EST
Expired
Nov 10, 2018, 3:00 PM EST
In force
10 hr
Issued by
NWS Pittsburgh, PA

Counties Fayette County, PA, Westmoreland County, PA, Monongalia County, WV, Preston County, WV, Tucker County, WV

The radar

The Pittsburgh radar (KPBZ), 104 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 7.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2018-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2018-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -141 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
-141 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

527 
WWUS71 KPBZ 100729
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
229 AM EST Sat Nov 10 2018

MDZ001-PAZ074-076-WVZ510>514-101530-
/O.NEW.KPBZ.WI.Y.0006.181110T1000Z-181110T2000Z/
Garrett-Westmoreland Ridges-Fayette Ridges-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock,
Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, 
Parsons, Hendricks, Saint George, Davis, Thomas, 
and Canaan Valley
229 AM EST Sat Nov 10 2018

...WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

The National Weather Service in Pittsburgh has issued a Wind
Advisory, which is in effect until 3 PM EST this afternoon.

* WINDS...West 15 to 25 mph with gusts up to 50 mph.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind speeds greater than 30 mph, or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
3 follow-up statements
903 
WWUS71 KPBZ 101555
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
1055 AM EST Sat Nov 10 2018

MDZ001-PAZ074-076-WVZ510>514-102000-
/O.CON.KPBZ.WI.Y.0006.000000T0000Z-181110T2000Z/
Garrett-Westmoreland Ridges-Fayette Ridges-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock,
Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, 
Parsons, Hendricks, Saint George, Davis, Thomas, 
and Canaan Valley
1055 AM EST Sat Nov 10 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WINDS...West 15 to 25 mph with gusts up to 50 mph.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind speeds greater than 30 mph, or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
153 
WWUS71 KPBZ 101558
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
1058 AM EST Sat Nov 10 2018

MDZ001-PAZ074-076-WVZ510>514-102000-
/O.CON.KPBZ.WI.Y.0006.000000T0000Z-181110T2000Z/
Garrett-Westmoreland Ridges-Fayette Ridges-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock,
Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, 
Parsons, Hendricks, Saint George, Davis, Thomas, 
and Canaan Valley
1058 AM EST Sat Nov 10 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WINDS...West 15 to 25 mph with gusts up to 50 mph.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind speeds greater than 30 mph, or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
769 
WWUS71 KPBZ 101936
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
236 PM EST Sat Nov 10 2018

MDZ001-PAZ074-076-WVZ510>514-102045-
/O.EXP.KPBZ.WI.Y.0006.000000T0000Z-181110T2000Z/
Garrett-Westmoreland Ridges-Fayette Ridges-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock,
Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, 
Parsons, Hendricks, Saint George, Davis, Thomas, 
and Canaan Valley
236 PM EST Sat Nov 10 2018

...WIND ADVISORY WILL EXPIRE AT 3 PM EST THIS AFTERNOON...

While gusty winds will remain possible over the next couple of
hours, the overall wind threat has diminished.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Nov 10, 12:20 AM EST, 2 hours 9 minutes earlier.

Area forecast discussion, Nov 10, 12:20 AM EST, 2 hours 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Pittsburgh PA
1220 AM EST Sat Nov 10 2018

.SYNOPSIS...
Much colder weather can be expected for the weekend.

&&

.NEAR TERM /THROUGH TODAY/...
Scattered rain/snow showers should transition to all snow
overnight in cold advection. The isolated to scattered snow
shower potential will continue tonight with approach of an upper
trough.

Scattered snow showers will continue into Saturday morning as
the upper trough moves across the Upper OH Valley region. Light
accumulation, i.e. an inch or two, is possible over areas north
of I 80 and over the highest elevations, with falling inversion
levels and declining dendritic growth potential providing the
inhibition.

A tightening pressure gradient, and mixing with steep low level
lapse rates is expected to result in gusty W-WSW winds of 30 to
40 mph tonight and Saturday over the higher elevations.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
There will be a limited lake enhanced snow development in our
region Saturday evening and night as wind shifts more NNW.
Higher accumulations will be north of Mercer county. Dry
weather is expected Sunday and Sunday night under building high
pressure. Temperatures are expected to average 10 to 15 degrees
below seasonal levels.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
An upper level trough is still expected to advance out of the
Central CONUS Monday, reaching the Eastern CONUS by mid week. A
cold front is progged to return rain chances late Monday/early
Tuesday morning as it crosses the Great Lakes/Upper OH Valley
region. A developing sfc low ahead of the main trough is also
expected to track near the E Coast Monday night and Tuesday.

Rain changing to rain & snow then finally over to all snow
mention in the forecast with the uncertainty in the track of the
low. The low/cold front should exit late Tuesday, with passage
of the upper trough axis Wed. Building high pressure should
return dry weather by late week.

&&

.AVIATION /05Z SATURDAY THROUGH WEDNESDAY/...
General MVFR conditions through dawn. Scattered rain/snow
showers will be ending overnight, but could bring temporary IFR
restrictions as they pass through. Expect a slow improvement to
VFR from the west as dawn approaches, with all terminals,
except FKL and DUJ holding VFR conditions through the day.

Additional snow showers are possible at FKL and DUJ this
afternoon, which could produce temporary MVFR vis restrictions.

Strong winds are expected through most of the day. Sustained
winds of 15 to 20kts with gusts of 30 to 35 kts are possible.

Outlook...
The next chance of widespread restrictions arrives with another
storm system early next week.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, Nov 9, 4:52 PM EST, 9 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
452 PM EST Fri Nov 9 2018

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-509-102200-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-Muskingum-
Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-Lawrence-Butler-
Clarion-Beaver-Allegheny-Armstrong-Indiana-Washington-Greene-
Westmoreland-Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-
452 PM EST Fri Nov 9 2018

This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania, southwest Pennsylvania, west central Pennsylvania,
western Pennsylvania, northern West Virginia and northern panhandle
of West Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

MDZ001-PAZ074-076-WVZ510>514-102200-
Garrett-Westmoreland Ridges-Fayette Ridges-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
452 PM EST Fri Nov 9 2018

This Hazardous Weather Outlook is for western Maryland, southwest
Pennsylvania and northern West Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

Nearby

Wind Advisories in West Virginia, 2018Wind Advisories in Pennsylvania, 2018Wind Advisories in Maryland, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.